MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036123090
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, when the coil (subject device) was unable to advance inside the microcatheter (non-stryker device).During retraction, resistance was felt too, and the coil broke/separated within the microcatheter.Upon removal out of the body, fractured main coil was found stretched.The coil and microcatheter were replaced and the procedure completed without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.The device was returned within a non-stryker microcatheter.The lot number was not confirmed as the packaging was not returned with the device.During visual inspection, the non-stryker microcatheter returned was severely kinked.The microcatheter was flushed and a 0.0158" patency mandrel was inserted, the mandrel could not be advanced in the shaft of the non-stryker microcatheter.The microcatheter was cut to remove the coil.The main coil was severely stretched.The suture was damaged.No other anomalies were noted.Functional inspection was unable to be carried out due to the condition of the returned device, however the reported events confirmed during analysis are consistent with the event.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned for analysis along with the microcatheter (non-stryker) used in the procedure.The microcatheter was found to be severely kinked and the main coil was found to be severely stretched with suture damage and therefore it had broken.The damage noted to the microcatheter and main coil is indicative of the as reported defect.In the case of this complaint, it is most likely that the microcatheter was damaged due to procedural factors during use which subsequently led to friction during advancement/retraction of the coil and causing the coil to stretch and then break (together with the suture) during manipulation.Therefore, a probable cause of procedural factors will be assigned to the reported and analyzed events since these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 3MM X 9CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9359795
Report Number3008881809-2019-00356
Device Sequence Number11451117
Product Code HCG
UDI-Device Identifier07613327128284
UDI-Public07613327128284
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2022
Device Catalogue NumberM0036123090
Device Lot Number21410535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN NON-STRYKER MANUFACTURER)
Patient Age74 YR